Jump to content

Red Blood Transfusion-Have you had one? Any problems?


jcawork

Recommended Posts

Jen,

Have you ever given blood? Cookieman says it's like giving blood only backwards - same size needle, etc. Not the tiny needle used to pull blood out for bloodwork, but not a gardenhose, either.

If your counts are low enough for a transfusion, you'll probably feel a lot better soon after. I used to know a guy with a bleeding ulcer who received blood every three months or so - he said he felt like a new man after every influx.

Relax...it's blood, not poison/chemo.

xxoo,

Becky

Link to comment
Share on other sites

My dad had several transfusions due to always having low RBC. It was very easy, made a huge difference in how he felt right away.

The only thing that bothered him/us was that it took like 4 hours of him sitting in a chair. (he grew restless)

but other than that, there's nothing to fear.

Hope the transfusion helps your RBC and you feel better soon!

hugs,

Link to comment
Share on other sites

I had that problem after my last heart surgery, and it wasn't that big of a deal. It just takes time is all. Nothing they can do in few minutes so bring a book or company with you. It's not painful. Snowflake is right, relax, it's not a biggy! I have a feeling you've been through a LOT worse.

You'll be fine. Take a book.

Keep us posted.

Link to comment
Share on other sites

Jen.

I was admitted to day hospitals for mine, so I had a nice comfy room and bed all the times.

Felt like a million bucks afterwards. Had me crying out for more. Now I know why Dracula does what he does.

They did take me for a ride to a scheduled CXR and I threw a pillowcase over the IV pole. I mean, it looked gross to have a bag of blood going in me as I was presenting to the hospital hallway public. And it was MY business, not everyone else's. All staff I met in the hallways and elevators were baffled because they couldn't tell at a glance what was going on with me under that pillowcase; so that was interesting to see their faces.

My nurses agreed that it was a smart thing for me to do.

Cindi o'h

Link to comment
Share on other sites

DEb has had so many transfusions that we do not think she has her own blood anymore. the antibiotics can be crazy sometimes. Her last transfusion they gave her primaxine IV to avoid any complications and it caused a very bad case of c.diff. The antibiotics killed off all the bacteria in her system except for this one which ran rampant after the transfusion. Usually you will feel more energetic afterwards. Good Luck and hope all goes well.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.